I am now free of it - THANK GOD
I did the prozac bridge and it helped sooooo much
I am taking 10 ml of prozac and the symptoms are so much easier then when I tried to taper without it
the half life of effexor is 5 hours
the half life of prozac is days
simple math prozac carries you over while you are let down off the effexor
prozac has a "natural" taper because of the half life
anyone struggling from taper
TELL dont ask your doctor to give you a 2 week prozac script
IT REALLY WORKS!!!
I am still a bit tired and rest when I need to (a quick nap after work...go to bed early when needed) If I dont rest when I need it I do get some very mild light head spells almost like very very faint brain zaps....no where near as intense and no where near as often...and ONLY when I am over tired....so listed to your body it will let you know when to rest!
Wishing you all health, love, happiness and inner peace!
I, too, am experiencing extremely severe withdrawal symptoms after taking my last Effexor (150mg) three days ago.
Mine wasn't a sound decision, I'll admit. It was a financial one. I recently lost my health coverage and decided that I could probably do without this $150+ drug that I had already gone much of my life without. Depression-shmession. Everyone cries a litltle, right?
The symptoms began with a shock-like dizziness that I had experienced only briefly before when I was late in taking my meds. An excruciating headache, I threw up everything I ate or drank, cried hysterically at the least little thing, forgot the simplest of tasks and was easily confused. And the dizziness! It was extreme to the point where my son, who was sitting on my lap, told my husband I was "playing dead". I had passed out.
The latter side effect landed me in the ER where my BP was through the roof at 154/121. I was told that all of my symptoms were a result of my high BP. The doctor actually looked at my husband, all concerned for my apparent sanity, when I insisted that all of my symtoms, INCLUDING my high BP, was a result of my extreme withdrawal from Effexor.
They gave me a CAT scan, a Paxil (because obviously "crazy" people need some form of AD) some BP meds, an IV and many sympathetic glances. The doctors treated me as though I were making this up!
I am home now and utterly useless. When I sit up, the jolts of electricity reverberating through my brain are debilitating. I still can't keep anything down and my BP is still through the roof.
I have decided that I don't need this. My eldest son is handicapped and depends on me for the very basics of life. I almost dropped him today. I can't allow myself to be like this.
As much as I hate to, I am going to call my doctor and ask for a refill. My only hope is that some day soon the drug company, patients and ill-advised doctors will devise a plan to assist people like myself to eventually come off of this medication.
I understand not everyone experiences these extreme withdrawal symptoms. Why? What makes some of us different? What is the effect of this drug on my heart and vascular system? So many questions, so litttle answers and so very few people willing to take the time to understand...
I have always been an active person and have always had my weight under control. And this past year I can't get myself to do anything without it being such a chore and I have gained over 20 pounds.
I am on day 2 of just going cold turkey. I can't even think about putting another one of those pills into my mouth. The first day was terrible, nausea, vommiting and just feeling plain crummy. So far today I feel light headed and dizzy, ringing in my ears. But I just keep telling myself that I am on the road to being clean. I just want to feel like myself again and I know my husband and kids will be so glad to see me again as well.
Good luck to everyone!! We will get thru this!!!
My list of symptoms:
Ringing in ears that pulses with the zaps
Hungry all the time
But, I'm hanging tough. I want this evil stuff out of my system. About to head out for the fish oil and vitamins. Some have called these a placebo, but I don't care as long as it helps. I want to be ME again!
I'll try to keep posting about how it goes.
Please continue posting within the following one:
How To Reduce Effexor Withdrawal Symptoms
I am speechless. It's amazing how much I've learned from reading online from these forums. First off I'm a 30 year old male, that has been on this drug for just over SIX years. I went on it at a very hard time in my life (coming out of the closet) and it helped tremendously. Flash forward, I have a great career , boyfriend and friends. However, I've gained a good 40 pounds. I thought it was just "age" and no matter how much I worked out nothing would help. I don't eat that much---I also grind my teeth like CRAZY. Both things I thought were just cards "life dealt me" now I know they are most likely results of EFFEXOR....
The reason I found this place is recently I went off the drug by accident (was travelling and ran out and couldn't get a refill) and had 3 HORRIBLE days of EXTREME dizziness. I described it as like that feeling on a rollercoaster and your stomach drops but behind your eyes. My friends and family were perplexed, I'm back on it b/c I don't want to do it cold turkey, but now that I've read everything here I'm DESPERATE to get off of it.
do you lose the weight you gained when you go off?
Do you get your energy back? (I thought I had some MONO like condition I have so little energy)
Do you ever return to normal? Do the brain shivers eventually go away?
There's a lot of fearful posts here and scary stories, but not much in the way of "i've been through it and I'm TOTALLY fine now"
I'm really scared to go off of it but with a doctor's help am going to try after new years when I have some time off from work.
Anyone have good stories to tell from the other side?
Do you lose the weight you've gained?